Georgia, 2010

Flood and Damaging Wind in Georgia, September 26 to 27, 2010

September 26 to 27, 2010 · NWS FFC · 2 events in 2 counties and zones

S. and rapidly trending toward a deep, cold core upper low.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

An upper trough across the Ohio and Tennessee Valley was dropping south into the southeast U.S. and rapidly trending toward a deep, cold core upper low. The first wave of inclement weather associated with this system occurred as an area of widespread moderate to heavy rain, with a line of strong thunderstorms along the leading edge. While none of these thunderstorms became severe on the 26th, tornado watches were in effect for much of north and central Georgia during the afternoon and evening and some storms along the leading edge of activity exhibited at least weak mesocyclones across east central Georgia. A tornado warning was issued for a storm in southern Wilkes county during the late afternoon. However, no tornado developed with this storm. Widespread rainfall of two to three inches was common across east and south Georgia, with rainfall in excess of four inches in parts of Oglethorpe county. Some flooding was observed in the Warner Robins area during the evening where rainfall of three to four inches was common. This was the first widespread rain for the area since late August, so flooding in general was not an issue, despite the heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 26, 2:29 PM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 26, 2:29 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN SEP 26 2010

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
LATEST HAND ANALYSIS PLACES THE CENTER OF THE SURFACE LOW PRESSURE
SYSTEM OVER EAST CENTRAL AL AND WEST CENTRAL GA...NEAR THE METRO
COLUMBUS AREA. THIS PLACEMENT IS A LITTLE FURTHER SOUTH THAN ANY OF
THE MODELS INDICATED AS AN 18Z LOCATION. EXPECT THIS LOW PRESSURE
SYSTEM TO TRACK ACROSS CENTRAL GEORGIA ALONG STATIONARY FRONTAL
BOUNDARY...A LITTLE FURTHER SOUTH THAN MODELS ARE PROGGING...AS
UPPER LONGWAVE TROUGH DEEPENS AND DIPS INTO THE SOUTHEAST INTO
MONDAY. CENTER OF UPPER LOW OVER MIDWEST...WHICH DOES INITIALIZE
WELL...AND LATEST MODEL RUNS ARE ALLOWING THE TROUGH TO EXTENDED
FURTHER INTO THE SOUTHEAST...WITH A NEARLY NEUTRAL TROUGH AXIS AND
VERTICALLY STACKED LOW BY MONDAY AFTERNOON. SURFACE LOW BEGINS TO
LIFT OUT OF THE REGION AND OVER THE MID ATLANTIC STATES BY EARLY
TUESDAY...USHERED BY THE LOW ALOFT. DRY HIGH PRESSURE BUILDS INTO GA
RATHER QUICKLY BEHIND THE LOW...ALTHOUGH N GA DOES RUN THE RISK OF
SOME WRAP AROUND MOISTURE AND ISOLATED CONVECTION TUESDAY MORNING.

WITH MODERATE INSTABILITIES AND SOME DECENT SHEAR...EXPECT HEAVY
SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS THROUGH MONDAY.
CONTINUED CATEGORICAL POPS THROUGH MONDAY...AND THEN GRADUALLY
DIMINISHING POPS FROM WEST TO EAST OVERNIGHT WITH ONLY SLIGHT CHANCE
POPS ACROSS N GA BY TUESDAY MORNING. EXPECTING WIDESPREAD 1 TO 3
INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS THE CWA. SEE THE
HYDROLOGY SECTION BELOW FOR MORE DETAILS.

RAIN COOLED AREAS ALREADY SEEING TEMPERATURES DIP DOWN INTO THE
UPPER 60S THIS AFTERNOON...AND ALTHOUGH CLOUD COVER AND RAIN WILL
KEEP OVERNIGHT LOWS FROM GETTING TOO COOL...STILL EXPECTING AREAS
NORTH OF THE BOUNDARY TO REACH THE UPPER 50S AND LOW 60S. GENERALLY
SIDED WITH THE COOLER MET FOR OVERNIGHT LOWS...AND MORE OF THE MAV
TO MAV-MET BLEND FOR HIGH TEMPERATURES MONDAY. GUIDANCE IN BETTER
ALIGNMENT FOR TUESDAY HIGHS AND LOWS...SO GENERALLY WENT WITH
CONSENSUS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY PROGGED TO REMAIN SITUATED ALONG THE GA COAST AS HIGH
PRESSURE BUILDS IN ACROSS THE SOUTHEAST THROUGH THE LONG TERM. EXPECT
THIS BOUNDARY TO KEEP BEST MOISTURE OVER ATLANTIC...WITH NE FLOW
DOMINATING THE CWA. MODELS IN DISAGREEMENT WITH POTENTIAL TROPICAL
ACTIVITY INTO LATE WEEK...WITH THE GFS PULLING A TROPICAL LOW
ACROSS FLORIDA BY THURSDAY AND TRACKING IT ACROSS THE SOUTH AND
NORTH CAROLINA COASTS. GFS SPINS UP ANOTHER TROPICAL LOW OVER THE
WEEKEND EAST OF THE YUCATAN PENINSULA. ECMWF HINTS AT BOTH OF
THESE DISTURBANCES...BUT IS A LITTLE SLOW TO COMMIT TO EITHER
SYSTEM. FOR NOW...REGARDLESS OF THE MODEL...IT SEEMS THAT THE
ACTIVITY WILL STAY JUST TO THE EAST OF THE CWA...AND HAVE OPTED TO
CONTINUE WITH LITTLE IN THE WAY OF POPS THROUGH THE LONG TERM.
TIME WILL TELL WHETHER THESE WILL HAVE TO BE ADJUSTED AT A LATER
POINT.

MADE ONLY MINOR ADJUSTMENTS TO TEMPERATURES THROUGH THE LONG TERM.
EXPECT THINGS TO HEAT BACK INTO THE LOW TO MID 80S AS HIGH PRESSURE
TAKES HOLD OVER THE REGION.

LGB

&&

.AVIATION...
UPDATED 18Z...
WINDS IN METRO ATL AREA WILL GENERALLY REMAIN E EXCEPT FOR VRB WHEN
A SHRA/TSRA MOVES THROUGH. WILL BECOME W BY 12-14Z MONDAY AS LOW
MOVES EAST OF THE AREA. MAINLY EXPECT SHRA...WITH ISOLD TSRA. MAY
SEE TS OVERNIGHT AS SFC LOW MOVES THROUGH...EVEN THOUGH INSTABILITY
IS SOMEWHAT WEAK AT THIS TIME. CIGS AND VSBYS WILL BE VERY DEPENDENT
ON SHRA...AND HAVE TRIED TO SHOW MVFR/IFR CONDITIONS TEMPO IFR/LIFR.
IN GENERAL...RA IS EXPECTED TO CONTINUE THROUGH TOMORROW.

//ATL CONFIDENCE...UPDATED 18Z...
LOW CONFIDENCE ON CIGS/VSBYS AND MEDIUM ON WIND.

11

&&

.HYDROLOGY...
WIDESPREAD 1 TO 3 INCHES...WITH LOCAL HEAVIER AMOUNTS BETWEEN 4 TO 5
INCHES ARE EXPECTED THROUGH MONDAY. AS THE LOW PRESSURE SYSTEM
TRACKS ACROSS CENTRAL GEORGIA ALONG THE STATIONARY FRONTAL
BOUNDARY...THE LOW WILL PULL AMPLE GULF MOISTURE ACROSS THE
AREA...AND WILL RESULT IN EXTENDED PERIODS OF MODERATE TO HEAVY
RAINFALL. LATEST FLASH FLOOD GUIDANCE VALUES ARE GENERALLY IN THE 3
TO 4.5 INCH RANGE FOR 1 AND 3 HR...AND GIVEN THE RECENT DRY SPELL
ACROSS THE AREA...MOST OF THE CWA CAN HANDLE 1 TO 3 INCHES OF
RAINFALL. HOWEVER...SOME ISOLATED FLASH FLOOD AND MINOR FLOODING OF
CREEKS AND RIVERS MAY BE POSSIBLE IN AREAS THAT RECEIVE REPEATED OR
EXTENDED PERIODS OF HEAVY RAINFALL. PORTIONS OF NORTH GEORGIA ARE IN
A FLOOD WATCH THROUGH MONDAY. PLEASE REFER TO THE FLOOD WATCH FOR
ADDITIONAL DETAILS AND INFORMATION.

LGB

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  71  57  77  56 / 100 100  50  10  10
ATLANTA         61  75  56  75  57 / 100  90  30   5   5
BLAIRSVILLE     60  69  54  72  52 / 100 100  50  20  10
CARTERSVILLE    61  74  54  75  51 / 100  90  30  10  10
COLUMBUS        66  77  57  81  59 / 100  80  20   5   5
GAINESVILLE     60  73  55  73  57 / 100 100  50  20  10
MACON           68  78  57  82  55 / 100  90  30   5   5
ROME            61  72  54  75  51 /  90  80  30  10  10
PEACHTREE CITY  63  75  53  77  50 / 100  90  30   5   5
VIDALIA         70  81  61  81  60 /  90  90  60  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES:
BANKS...BARROW...CHEROKEE...CLARKE...COBB...DAWSON...DEKALB...
FANNIN...FORSYTH...GILMER...GWINNETT...HALL...JACKSON...
LUMPKIN...MADISON...NEWTON...NORTH FULTON...OCONEE...PICKENS...
ROCKDALE...SOUTH FULTON...TOWNS...UNION...WALTON...WHITE.

&&

LGB/11
Hazardous weather outlook, Sep 26, 4:00 AM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SUN SEP 26 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT SUN SEP 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
LOCAL FLOODING IS POSSIBLE THIS AFTERNOON THROUGH TONIGHT ACROSS
PORTIONS OF NORTH CENTRAL AND NORTHEAST GEORGIA. AREAS OF HEAVY RAIN
ARE EXPECTED THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS NORTH AND
CENTRAL GEORGIA.

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL REMAIN NEARLY
STATIONARY THROUGH TONIGHT. A SURFACE LOW WILL DEVELOP ALONG THE
FRONT OVER SOUTHERN ALABAMA AND LIFT NORTHEAST ACROSS GEORGIA
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...WITH LOCAL FLOODING
POSSIBLE...AND CLOUD TO GROUND LIGHTNING. FOR FURTHER INFORMATION ON
THE FLOOD POTENTIAL...PLEASE REFER TO OUR FLOOD WATCH PRODUCT
/ATLFFAFFC/.

.DISCUSSION...
MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT WITH PRECIPITABLE WATER VALUES INCREASING INTO THE
1.75 TO 2.00 INCH RANGE. INSTABILITY IS EXPECTED TO REMAIN MODERATE
AT BEST WITH CAPE LESS THAN 1000.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCES FOR HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED...BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 26, 1:00 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT SUN SEP 26 2010

GAZ046-048-057-058-261845-
200 PM EDT SUN SEP 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BUTTS...
HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL 230 PM EDT...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM NEAR
KELLEYTOWN TO ABOUT 5 MILES SOUTHWEST OF OLA...AND MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS
THEY MOVE ACROSS PARTS OF BUTTS...HENRY...NEWTON AND ROCKDALE
COUNTIES THROUGH 245 PM EDT.

RAINFALL AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES IN A SHORT
TIME CAN BE EXPECTED. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES...AND PONDING OF WATER ON ROADWAYS IS
LIKELY.
Special weather statement, Sep 26, 1:27 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT SUN SEP 26 2010

GAZ068>071-079>081-261915-
227 PM EDT SUN SEP 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND OCCASIONAL
LIGHTNING IN TAYLOR...CRAWFORD...TALBOT...UPSON...PIKE...MONROE AND
LAMAR COUNTIES UNTIL 315 PM EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BROKEN LINE OF STRONG SHOWERS AND THUNDERSTORMS THAT STRETCHED FROM
NEAR LIBERTY HILL TO NEAR PRATTSBURG...AND MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS
THEY MOVE ACROSS PARTS OF TAYLOR...CRAWFORD...TALBOT... UPSON...
PIKE...MONROE AND LAMAR COUNTIES THROUGH 315 PM EDT.

RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH IN A SHORT PERIOD OF
TIME IS POSSIBLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES...AND PONDING OF WATER ON ROADWAYS IS
LIKELY.
Special weather statement, Sep 26, 1:55 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT SUN SEP 26 2010

GAZ048-049-059-060-261945-
255 PM EDT SUN SEP 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR WIND GUSTS TO 35 MPH...HEAVY
RAIN AND FREQUENT LIGHTNING IN PARTS OF PUTNAM...JASPER...NEWTON AND
MORGAN COUNTIES UNTIL 345 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH ALCOVY...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES
ACROSS PARTS OF PUTNAM...JASPER...NEWTON AND MORGAN COUNTIES THROUGH
345 PM EDT.

RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH IN A SHORT PERIOD OF
TIME IS POSSIBLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES...AND PONDING OF WATER ON ROADWAYS IS
LIKELY.
Special weather statement, Sep 26, 2:50 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT SUN SEP 26 2010

GAZ050-051-060>062-071>073-082-262030-
350 PM EDT SUN SEP 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN BIBB...JONES...
BALDWIN...MONROE...HANCOCK...PUTNAM...WARREN...TALIAFERRO AND GREENE
COUNTIES UNTIL 430 PM EDT...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SILOAM TO ARKWRIGHT...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS PARTS OF BIBB...JONES...BALDWIN...MONROE... HANCOCK...
PUTNAM...WARREN...TALIAFERRO AND GREENE COUNTIES THROUGH 430 PM EDT.

RAINFALL AMOUNTS BETWEEN ONE HALF AND ONE INCH IN A SHORT PERIOD OF
TIME IS POSSIBLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES...AND PONDING OF WATER ON ROADWAYS IS
LIKELY.
Special weather statement, Sep 26, 3:30 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT SUN SEP 26 2010

GAZ039-050-051-262115-
430 PM EDT SUN SEP 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...WIND GUSTS
TO 35 MPH...AND HEAVY RAIN IN TALIAFERRO...EASTERN GREENE AND
WESTERN WILKES COUNTIES UNTIL 515 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY
RAIN FROM UNION POINT TO SILOAM...MOVING NORTHEAST AT 20 MPH.

PONDING OF WATER ON ROADWAYS IN THIS AREA IS LIKELY DURING THE NEXT
30 TO 45 MINUTES. WIND GUSTS MAY BLOW DOWN A FEW TREE LIMBS.

19
Special weather statement, Sep 26, 3:37 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT SUN SEP 26 2010

GAZ060-072-073-080>082-093-094-262130-
437 PM EDT SUN SEP 26 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR...MACON...
PEACH...CRAWFORD...BIBB...JONES...BALDWIN AND PUTNAM COUNTIES UNTIL
530 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN INCREASING IN AERIAL COVERAGE AND
INTENSITY FROM EATONTON...TO GRAY...TO MACON TO FORT VALLEY TO
MONTEZUMA...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS BETWEEN 1.0 TO 2.0 INCHES CAN BE EXPECTED ACROSS
MUCH OF TAYLOR...MACON...PEACH...CRAWFORD...BIBB...JONES...BALDWIN
AND PUTNAM COUNTIES DURING THE NEXT HOUR. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

19

The radar

The Robins AFB radar (KJGX), 75 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Macon

When
September 26, 3:45 PM EST
Where
Macon County, 0.64 mi NNE of Montezuma
Measured
37 kt (43 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
32.309, -84.028

The Citizen and Georgian of Montezuma reported that a large tree was blown down onto a home on Green Street during a strong thunderstorm. The tree left a whole in the house about the size of a watermelon. Considerable damage was noted to the roof, the attic, and the laundry room as a result.

Flood, Houston

When
September 26, 7:20 PM EST to September 27, 2:00 AM EST
Where
Houston County, 2.11 mi NE of Centerville to 0.76 mi NNW of Perry
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.637, -83.650

The Houston County Emergency Management Director reported that several roads from Warner Robins to Perry were flooded with several inches of water. At least two roads had to be closed. Two homes in Warner Robins were threatened by high water and were evacuated as a precaution. Two retention ponds were found overflowing. One home suffered minor flood damage in addition to debris removal from the flooded roads.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261397, 260392.